MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified within the balloon which is evidence of a device leak.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 10mm proximal of the proximal markerband.An examination of the balloon material and proximal markerband identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device is 14 atmospheres.A visual and microscopic examination found no issues with the markerbands or tip of the device that could have contributed to the complaint incident.A visual and tactile examination identified no damage or issues with the shaft of the returned device.No other issues were noted with the device during analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 14 jan 2019.It was reported that balloon leak occurred.The 70% stenosed target lesion was located in the left iliac vein.A 10.0 x 80, 75cm gladiator elite balloon catheter was advanced for dilatation.However, when the device was inserted into the lesion, the pressure did not changed.It was noted that the balloon was leaking near the handle.The procedure was completed with another of the same device.No patient complications were reported and patient's status was stable.However, returned device analysis revealed balloon pinhole.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8302475
Report Number2134265-2019-00417
Device Sequence Number1303978
Product Code LIT
UDI-Device Identifier08714729826415
UDI-Public08714729826415
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2021
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0022091412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2019
Initial Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR